Alert archive / Michigan / Freeze Warnings in 2005
Freeze Warning 2, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this freeze warning at Oct 8, 2005, 10:46 PM EDT for 8 counties in Michigan. It took effect at Oct 9, 2005, 12:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2005, 10:46 PM EDT (02:46 UTC)
- In effect from
- Oct 9, 2005, 12:00 AM EDT
- Expired
- Oct 9, 2005, 8:57 AM EDT
- In force
- 9 hr
- Issued by
- NWS Grand Rapids, MI
Counties Clare County, MI, Isabella County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI
The radar
The Grand Rapids radar (KGRR), 101 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 2.8 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGRR 090246 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1046 PM EDT SAT OCT 8 2005 ...FREEZE WARNING IN EFFECT... .LIGHT WINDS AND CLEAR SKIES WILL COMBINE TO CREATE FREEZING TEMPERATURES OVERNIGHT. MIZ037>040-043>046-091100- /X.NEW.KGRR.FZ.W.0002.051009T0400Z-051009T1300Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...WHITE CLOUD...BIG RAPIDS...MOUNT PLEASANT 1046 PM EDT SAT OCT 8 2005 ...FREEZE WARNING IN EFFECT UNTIL 9 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT UNTIL 9 AM EDT SUNDAY. CLEAR SKIES AND LIGHT WINDS HAVE RESULTED IN IDEAL CONDITIONS THAT WILL ALLOW TEMPERATURES TO FALL BELOW FREEZING OVERNIGHT. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ 93
2 follow-up statements
000 WWUS73 KGRR 090812 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 412 AM EDT SUN OCT 9 2005 ...FREEZE WARNING IN EFFECT... .TEMPERATURES WILL REMAIN AT OR BELOW FREEZING THROUGH 9 AM. MIZ037>040-043>046-091300- /X.CON.KGRR.FZ.W.0002.000000T0000Z-051009T1300Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...WHITE CLOUD...BIG RAPIDS...MOUNT PLEASANT 412 AM EDT SUN OCT 9 2005 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. CLEAR SKIES AND LIGHT WINDS HAVE RESULTED IN IDEAL CONDITIONS THAT HAVE ALLOWED TEMPERATURES TO FALL BELOW FREEZING IN MANY AREAS. TEMPERATURES WILL BEGIN RISING AROUND 8 AM AND RISE ABOVE FREEZING BY 9 AM. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ 93
000 WWUS73 KGRR 091257 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 857 AM EDT SUN OCT 9 2005 MIZ037>040-043>046-091400- /X.CAN.KGRR.FZ.W.0002.000000T0000Z-051009T1300Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...WHITE CLOUD...BIG RAPIDS...MOUNT PLEASANT 857 AM EDT SUN OCT 9 2005 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE FREEZE WARNING. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this freeze warning went out at Oct 8, 10:26 PM EDT, 20 minutes earlier.
Area forecast discussion, Oct 8, 10:26 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1026 PM EDT SAT OCT 8 2005 .UPDATE... SKIES ARE CLEAR/PT CLDY OVER THE CWA. TEMPS HAVE RESPONDED BY DROPPING TO 32 AT RQB AND MID 30S OVER THE NRN CWA. TEMPS ARE IN THE MID 40S OVER THE REST OF THE CWA. CURRENT TAMDAR SOUNDINGS SHOW A SHARP INVERSION IN THE LOWER PART OF THE COLUMN, BUT NOT A LOT OF MOISTURE BELOW IT. ON THE OTHER HAND, LATEST IR IMAGERY SHOWS A BAND OF CLOUDS CONTINUING TO DEVELOP OVER CENTRAL LAKE HURON AND ADVECT SOUTHWEST TOWARD THE EASTERN CWA. I SUSPECT SOME OF THE AREA BELOW THE INVERSION WILL MOISTEN LATE TONIGHT AS MOISTURE FROM LAKE HURON MAKES ITS WAY INTO THE CWA AND THIS COULD LEAD TO SOME STRATUS DEVELOPEMENT AFTER 3 AM...MOSTL LIKELY OVER THE SOUTHERN HALF OF THE CWA. I THINK THE NORTHERN CWA WILL REMAIN MOSTLY CLEAR. WILL THEREFORE GO WITH A FREEZE WARNING FOR THE NORTHERN TWO TIER OF COUNTIES. WELL ALSO MENTION PATCHY FROST OVER THE REST OF THE CWA. WILL LOWER TEMPS A BIT TO REFLECT CURRENT TRENDS/OBS. && .GRR WATCHES/WARNINGS/ADVISORIES...FREEZE WARNING FOR PORTIONS OF CENTRAL LOWER MICHIGAN THROUGH 900 AM SUNDAY. && 93
Hazardous weather outlook, Oct 8, 2:33 PM EDT, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 233 PM EDT SAT OCT 8 2005 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-090930- ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND- HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL- WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-MASON-LAKE-OSCEOLA- CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-GRATIOT- OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN- KALAMAZOO-CALHOUN-JACKSON- 233 PM EDT SAT OCT 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT FROST WILL BE A POSSIBILITY TONIGHT NORTH OF INTERSTATE 96. COLD HIGH PRESSURE CENTERED OVER ONTARIO IS THE MAIN CULPRIT PRODUCING THE FROST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DUKE MJS
Nearby
Freeze Warnings in Michigan, 2005Every freeze warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.